Share This Article:

A Note on the Nullity of Unicyclic Graphs

Abstract Full-Text HTML XML Download Download as PDF (Size:605KB) PP. 1623-1631
DOI: 10.4236/am.2014.510156    2,654 Downloads   3,303 Views   Citations
Author(s)    Leave a comment

ABSTRACT

The nullity of a graph is the multiplicity of the eigenvalue zero in its spectrum. In this paper we show the expression of the nullity and nullity set of unicyclic graphs with n vertices and girth r, and characterize the unicyclic graphs with extremal nullity.


Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

Hu, S. (2014) A Note on the Nullity of Unicyclic Graphs. Applied Mathematics, 5, 1623-1631. doi: 10.4236/am.2014.510156.

References

[1] Von Collatz, L. and Sinogowitz, U. (1957) Spektren Endlicher Grafen. Abhandlungen aus dem Mathematischen Seminar der Universitat Hamburg, 21, 63-77. http://dx.doi.org/10.1007/BF02941924
[2] Longuet-Higgins, H.C. (1950) Resonance Structures and MO in Unsaturated Hydrocarbons. The Journal of Chemical Physics, 18, 265-274. http://dx.doi.org/10.1063/1.1747618
[3] Cvetkovic, D., Doob, M. and Sachs, H. (1980) Spectra of Graphs. Academic Press, New York.
[4] Cvetkovic, D.M. and Gutman, I. (1972) The Algebraic Multiplicity of the Number Zero in the Spectrum of a Bipartite Graph. Matematicki Vesnik, 9, 141-150.
[5] Cvetkovic, D.M., Gutman, I. and Trinajstic, N. (1972) Graph Theory and Molecular Orbitals, II. Croatica Chemica Acta, 44, 365-374.
[6] Fiorini, S., Gutman, I. and Sciriha, I. (2005) Trees with Maximum Nullity. Linear Algebra and Its Applications, 397, 245-251. http://dx.doi.org/10.1016/j.laa.2004.10.024
[7] Sciriha, I. (1998) On Singular Line Graphs of Trees. Congressus Numeratium, 135, 73-91.
[8] Sciriha, I. and Gutman, I. (2001) On the Nullity of Line Graphs of Trees. Discrete Mathematics, 232, 35-45.
[9] Hu, S., Tan, X. and Liu, B. (2008) On the Nullity of Bicyclic Graphs. Linear Algebra and Its Applications, 429, 1387-1391. http://dx.doi.org/10.1016/j.laa.2007.12.007
[10] Li, J., Chang, A. and Shiu, W.C. (2008) On the Nullity of Bicyclic Graphs. Match Communications in Mathematical and in Computer Chemistry, 60, 21-36.
[11] Li, S. (2008) On the Nullity of Graphs with Pendent Vertices. Linear Algebra and Its Applications, 429, 1619-1628. http://dx.doi.org/10.1016/j.laa.2008.04.037
[12] Li, W. and Chang, A. (2006) On the Trees with Maximum Nullity. Match Communications in Mathematical and in Computer Chemistry, 56, 501-508.
[13] Nath, M. and Sarma, B.K. (2007) On the Null-Spaces of Acyclic and Unicyclic Singular Graphs. Linear Algebra and Its Applications, 427, 42-54. http://dx.doi.org/10.1016/j.laa.2007.06.017
[14] Tan, X.Z. and Liu, B.L. (2005) On the Nullity of Unicyclic Graphs. Linear Algebra and Its Applications, 408, 212-220. http://dx.doi.org/10.1016/j.laa.2005.06.012
[15] Sciriha, I. (1998) On the Contruction of Graphs of Nullity One. Discrete Mathematics, 181, 193-211. http://dx.doi.org/10.1016/S0012-365X(97)00036-8
[16] Sciriha, I. (1999) On the Rank of Graphs. In: Alavi, Y., Lick, D.R. and Schwenk, A., Eds., Combinatorics, Graph Theory and Algrithms, (2), New Issue Press, Western Michigan University, Kalamazoo, 769-778.
[17] Cheng, B. and Liu, B. (2007) On the Nullity of Graphs. Electronic Journal of Linear Algebra, 16, 60-67.
[18] Ashraf, F. and Bamdad, H. (2008) A Note on Graphs with Zero Nullity. Match Communications in Mathematical and in Computer Chemistry, 60, 15-19.

  
comments powered by Disqus

Copyright © 2018 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.